Alert archive / Kansas / Wind Advisories in 2010
Wind Advisory 7, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Mar 26, 2010, 4:26 AM CDT for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Mar 27, 2010, 1:00 AM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2010, 4:26 AM CDT (09:26 UTC)
- In effect from
- Mar 27, 2010, 1:00 AM CDT
- Expired
- Mar 27, 2010, 6:00 PM CDT
- In force
- 17 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2310 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
853 WWUS73 KGLD 260926 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 326 AM MDT FRI MAR 26 2010 ...STRONG WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH SATURDAY... .A STORM SYSTEM OVER THE CENTRAL GREAT BASIN AREA THIS MORNING WILL MOVE EAST INTO THE CENTRAL ROCKIES TONIGHT AND GAIN STRENGTH ACROSS THE OKLAHOMA PANHANDLE TONIGHT. AS THIS HAPPENS, STRONG NORTHERLY WINDS WILL DEVELOP ACROSS THE TRI-STATE AREA LATE TONIGHT AND CONTINUE THROUGH SATURDAY. KSZ001-002-013-014-027-028-041-042-NEZ079-080-261700- /O.NEW.KGLD.WI.Y.0007.100327T0600Z-100327T2300Z/ CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA- DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...GOODLAND... COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN... TRENTON 326 AM MDT FRI MAR 26 2010 /426 AM CDT FRI MAR 26 2010/ ...WIND ADVISORY IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 5 PM MDT /6 PM CDT/ SATURDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 5 PM MDT /6 PM CDT/ SATURDAY. * TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP AROUND MIDNIGHT ACROSS EASTERN COLORADO AND SPREAD EAST TO AROUND HIGHWAY 25 TOWARD MORNING. ADVISORY LEVEL WINDS WILL CONTINUE TO DEVELOP EASTWARD ACROSS WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH THE DAY ON SATURDAY BEFORE DIMINISHING LATE IN THE DAY. * PEAK WINDS...NORTHERLY WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ090>092-261700- /O.NEW.KGLD.WI.Y.0007.100327T1500Z-100327T2300Z/ YUMA-KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS 326 AM MDT FRI MAR 26 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 5 PM MDT SATURDAY. * TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP AROUND MIDNIGHT ACROSS EASTERN COLORADO AND SPREAD EAST TO AROUND HIGHWAY 25 TOWARD MORNING. ADVISORY LEVEL WINDS WILL CONTINUE TO DEVELOP EASTWARD ACROSS WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH THE DAY ON SATURDAY BEFORE DIMINISHING LATE IN THE DAY. * PEAK WINDS...NORTHERLY WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ KSZ003-004-015-016-029-NEZ081-261700- /O.NEW.KGLD.WI.Y.0007.100327T1200Z-100327T2300Z/ DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY... QUINTER...MCCOOK 426 AM CDT FRI MAR 26 2010 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 6 PM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 6 PM CDT SATURDAY. * TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP AROUND MIDNIGHT ACROSS EASTERN COLORADO AND SPREAD EAST TO AROUND HIGHWAY 25 TOWARD MORNING. ADVISORY LEVEL WINDS WILL CONTINUE TO DEVELOP EASTWARD ACROSS WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH THE DAY ON SATURDAY BEFORE DIMINISHING LATE IN THE DAY. * PEAK WINDS...NORTHERLY WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
7 follow-up statements
822 WWUS73 KGLD 261634 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1034 AM MDT FRI MAR 26 2010 ...STRONG WINDS ARE EXPECTED TO DEVELOP LATE TONIGHT AND CONTINUE THROUGH SATURDAY... .A STORM SYSTEM OVER THE CENTRAL GREAT BASIN AREA THIS MORNING WILL MOVE EAST INTO THE CENTRAL ROCKIES TONIGHT AND GAIN STRENGTH ACROSS THE OKLAHOMA PANHANDLE TONIGHT. AS THIS HAPPENS... STRONG NORTHERLY WINDS WILL DEVELOP ACROSS THE TRI-STATE AREA LATE TONIGHT AND CONTINUE THROUGH SATURDAY. KSZ001-002-013-014-027-028-041-042-NEZ079-080-270000- /O.CON.KGLD.WI.Y.0007.100327T0600Z-100327T2300Z/ CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA- DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...GOODLAND... COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN... TRENTON 1034 AM MDT FRI MAR 26 2010 /1134 AM CDT FRI MAR 26 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 5 PM MDT /6 PM CDT/ SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 5 PM MDT /6 PM CDT/ SATURDAY. * TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP AROUND MIDNIGHT ACROSS EASTERN COLORADO AND SPREAD EAST TO AROUND HIGHWAY 25 TOWARD MORNING. STRONG WINDS WILL CONTINUE TO DEVELOP EASTWARD ACROSS WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH THE DAY ON SATURDAY BEFORE DIMINISHING LATE IN THE DAY. * PEAK WINDS...NORTHERLY WINDS AT 25 TO 35 MPH WITH GUSTS IN EXCESS OF 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ090>092-270000- /O.CON.KGLD.WI.Y.0007.100327T1500Z-100327T2300Z/ YUMA-KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS 1034 AM MDT FRI MAR 26 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM MDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM MDT SATURDAY. * TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP AROUND MIDNIGHT ACROSS EASTERN COLORADO AND SPREAD EAST TO AROUND HIGHWAY 25 TOWARD MORNING. STRONG WINDS WILL CONTINUE TO DEVELOP EASTWARD ACROSS WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH THE DAY ON SATURDAY BEFORE DIMINISHING LATE IN THE DAY. * PEAK WINDS...NORTHERLY WINDS AT 25 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ KSZ003-004-015-016-029-NEZ081-270000- /O.CON.KGLD.WI.Y.0007.100327T1200Z-100327T2300Z/ DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY... QUINTER...MCCOOK 1134 AM CDT FRI MAR 26 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM CDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM CDT SATURDAY. * TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP AROUND MIDNIGHT ACROSS EASTERN COLORADO AND SPREAD EAST TO AROUND HIGHWAY 25 TOWARD MORNING. ADVISORY LEVEL WINDS WILL CONTINUE TO DEVELOP EASTWARD ACROSS WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH THE DAY ON SATURDAY BEFORE DIMINISHING LATE IN THE DAY. * PEAK WINDS...NORTHERLY WINDS AT 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ JRM
052 WWUS73 KGLD 262028 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 228 PM MDT FRI MAR 26 2010 ...STRONG WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH SATURDAY... .A STORM SYSTEM CURRENTLY MOVING INTO THE CENTRAL ROCKIES WILL INTENSIFY AS IT MOVES EAST INTO THE OKLAHOMA PANHANDLE LATE TONIGHT. AS A RESULT...STRONG NORTH WIND WILL DEVELOP ACROSS THE TRI-STATE AREA LATE TONIGHT AND CONTINUE THROUGH SATURDAY. KSZ001-002-013-014-027-028-041-042-NEZ079-080-270430- /O.CON.KGLD.WI.Y.0007.100327T0600Z-100327T2300Z/ CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA- DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...GOODLAND... COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN... TRENTON 228 PM MDT FRI MAR 26 2010 /328 PM CDT FRI MAR 26 2010/ ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 5 PM MDT /6 PM CDT/ SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 5 PM MDT /6 PM CDT/ SATURDAY. * TIMING/DURATION...STRONG NORTH WINDS WILL DEVELOP AROUND MIDNIGHT ACROSS EASTERN COLORADO AND SPREAD EASTWARD ACROSS WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH THE DAY ON SATURDAY BEFORE DIMINISHING LATE IN THE DAY. * PEAK WINDS...NORTHERLY WINDS AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ090>092-270430- /O.CON.KGLD.WI.Y.0007.100327T1500Z-100327T2300Z/ YUMA-KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS 228 PM MDT FRI MAR 26 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM MDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 5 PM MDT SATURDAY. * TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP AROUND MIDNIGHT ACROSS EASTERN COLORADO AND SPREAD EASTWARD ACROSS WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH THE DAY ON SATURDAY BEFORE DIMINISHING LATE IN THE DAY. * PEAK WINDS...NORTHERLY WINDS AT 25 TO 40 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ KSZ003-004-015-016-029-NEZ081-270430- /O.CON.KGLD.WI.Y.0007.100327T1200Z-100327T2300Z/ DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY... QUINTER...MCCOOK 328 PM CDT FRI MAR 26 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM CDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM CDT SATURDAY. * TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP AROUND MIDNIGHT ACROSS EASTERN COLORADO AND SPREAD EASTWARD ACROSS WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH THE DAY ON SATURDAY BEFORE DIMINISHING LATE IN THE DAY. * PEAK WINDS...NORTHERLY WINDS AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ FS
130 WWUS73 KGLD 270333 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 933 PM MDT FRI MAR 26 2010 ...STRONG WINDS WILL DEVELOP LATE TONIGHT AND CONTINUE THROUGH SATURDAY... .A STORM SYSTEM CURRENTLY MOVING INTO THE CENTRAL ROCKIES WILL INTENSIFY AS IT MOVES EAST INTO THE OKLAHOMA PANHANDLE LATE TONIGHT. AS A RESULT...STRONG NORTH WIND WILL DEVELOP ACROSS THE TRI-STATE AREA LATE TONIGHT AND CONTINUE THROUGH SATURDAY. COZ090>092-271145- /O.EXT.KGLD.WI.Y.0007.100327T0600Z-100327T2300Z/ YUMA-KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS 933 PM MDT FRI MAR 26 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM MDT SATURDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM MDT SATURDAY. * TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP AROUND MIDNIGHT ACROSS EASTERN COLORADO AND SPREAD EASTWARD ACROSS WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH THE DAY ON SATURDAY BEFORE DIMINISHING LATE IN THE DAY. * PEAK WINDS...NORTHERLY WINDS AT 25 TO 40 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ KSZ001-002-013-014-027-028-041-042-NEZ079-080-271145- /O.CON.KGLD.WI.Y.0007.100327T0600Z-100327T2300Z/ CHEYENNE KS-RAWLINS-SHERMAN-THOMAS-WALLACE-LOGAN-GREELEY-WICHITA- DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...GOODLAND... COLBY...SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN... TRENTON 933 PM MDT FRI MAR 26 2010 /1033 PM CDT FRI MAR 26 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MDT /6 PM CDT/ SATURDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MDT /6 PM CDT/ SATURDAY. * TIMING/DURATION...STRONG NORTH WINDS WILL DEVELOP AROUND MIDNIGHT ACROSS EASTERN COLORADO AND SPREAD EASTWARD ACROSS WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH THE DAY ON SATURDAY BEFORE DIMINISHING LATE IN THE DAY. * PEAK WINDS...NORTHERLY WINDS AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ KSZ003-004-015-016-029-NEZ081-271145- /O.CON.KGLD.WI.Y.0007.100327T1200Z-100327T2300Z/ DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY... QUINTER...MCCOOK 1033 PM CDT FRI MAR 26 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM CDT SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 6 PM CDT SATURDAY. * TIMING/DURATION...STRONG NORTHERLY WINDS WILL DEVELOP AROUND MIDNIGHT ACROSS EASTERN COLORADO AND SPREAD EASTWARD ACROSS WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH THE DAY ON SATURDAY BEFORE DIMINISHING LATE IN THE DAY. * PEAK WINDS...NORTHERLY WINDS AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
991 WWUS73 KGLD 270845 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 245 AM MDT SAT MAR 27 2010 KSZ003-004-015-016-029-NEZ081-271700- /O.EXT.KGLD.WI.Y.0007.100327T1500Z-100327T2300Z/ DECATUR-NORTON-SHERIDAN-GRAHAM-GOVE-RED WILLOW- INCLUDING THE CITIES OF...OBERLIN...NORTON...HOXIE...HILL CITY... QUINTER...MCCOOK 345 AM CDT SAT MAR 27 2010 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CDT THIS EVENING. * TIMING/DURATION...STRONG NORTHWEST WINDS WILL DEVELOP EARLY THIS MORNING ACROSS EASTERN COLORADO AND SPREAD EASTWARD ACROSS WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH THE DAY BEFORE DIMINISHING LATE. * PEAK WINDS...NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ090>092-KSZ001-002-013-014-027-028-041-042-NEZ079-080-271700- /O.CON.KGLD.WI.Y.0007.000000T0000Z-100327T2300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-SHERMAN-THOMAS- WALLACE-LOGAN-GREELEY-WICHITA-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI...BENKELMAN...TRENTON 245 AM MDT SAT MAR 27 2010 /345 AM CDT SAT MAR 27 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MDT /6 PM CDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MDT /6 PM CDT/ THIS AFTERNOON. * TIMING/DURATION...STRONG NORTHWEST WINDS WILL DEVELOP EARLY THIS MORNING ACROSS EASTERN COLORADO AND SPREAD EASTWARD ACROSS WESTERN KANSAS AND SOUTHWEST NEBRASKA THROUGH THE DAY BEFORE DIMINISHING LATE. * PEAK WINDS...NORTHWEST WINDS AT 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
101 WWUS73 KGLD 271610 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1010 AM MDT SAT MAR 27 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-272300- /O.CON.KGLD.WI.Y.0007.000000T0000Z-100327T2300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 1010 AM MDT SAT MAR 27 2010 /1110 AM CDT SAT MAR 27 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MDT /6 PM CDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MDT /6 PM CDT/ THIS AFTERNOON. * TIMING/DURATION...STRONG NORTHWEST WINDS WILL WILL CONTINUE TO STRENGTHEN ACROSS THE AREA THROUGH THE MORNING HOURS AND ARE EXPECTED TO CONTINUE THROUGH THE LATE AFTERNOON. * PEAK WINDS...NORTHWEST WINDS AT 25 TO 40 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
823 WWUS73 KGLD 272006 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 206 PM MDT SAT MAR 27 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-272300- /O.CON.KGLD.WI.Y.0007.000000T0000Z-100327T2300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 206 PM MDT SAT MAR 27 2010 /306 PM CDT SAT MAR 27 2010/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MDT /6 PM CDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MDT /6 PM CDT/ THIS AFTERNOON. * TIMING/DURATION...STRONG NORTHWEST WINDS WILL WILL CONTINUE THROUGH THE AFTERNOON AND BEGIN TO DIMINISH LATE THIS AFTERNOON * PEAK WINDS...NORTHWEST WINDS AT 25 TO 40 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. * OTHER IMPACTS...BLOWING DIRT WILL CAUSE REDUCED VISIBILITY IN SOME AREAS. WHILE VISIBILITY RESTRICTIONS ARE NOT EXPECTED TO BE WIDESPREAD...BLOWING DIRT MAY CREATE HAZARDOUS TRAVEL PROBLEMS NEAR OPEN FIELDS. VISIBILITIES MAY CHANGE DRAMATICALLY OVER VERY SHORT DISTANCES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ JRM
560 WWUS73 KGLD 272259 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 459 PM MDT SAT MAR 27 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-280000- /O.EXP.KGLD.WI.Y.0007.000000T0000Z-100327T2300Z/ YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS...ST. FRANCIS...ATWOOD...OBERLIN...NORTON... GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY... QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 459 PM MDT SAT MAR 27 2010 /559 PM CDT SAT MAR 27 2010/ ...WIND ADVISORY WILL EXPIRE AT 5 PM MDT /6 PM CDT/ THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 5 PM MDT /6 PM CDT/ THIS AFTERNOON. WIND SPEEDS ARE DECREASING ACROSS THE CENTRAL HIGH PLAINS THIS EVENING. WINDS SPEEDS WILL DECREASE TO LESS THAN 20 MPH AFTER SUNSET. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Mar 26, 3:00 AM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Mar 26, 3:00 AM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
200 AM MDT FRI MAR 26 2010
.DISCUSSION...
158 AM MDT FRI MAR 26 2010
A SHORTWAVE TROUGH MOVING OVER THE CENTRAL GREAT BASIN AREA EARLY
THIS MORNING IS PROGGED TO MOVE OVER THE CENTRAL ROCKIES THIS
EVENING AND EMERGE OVER THE SOUTHERN AND CENTRAL PLAINS ON SATURDAY.
THE GFS IS THE MOST PROGRESSIVE WITH THE H5 TROUGH WHEN COMPARED TO
THE ECMWF/NAM/SREF OR ABOUT 125 MILES EAST OF THE PACK BY 12Z SAT
AND CONTINUES TO BE SLIGHTLY MORE PROGRESSIVE THROUGH 48 HOURS WITH
ONLY MINOR DIFFERENCES THEREAFTER.
LARGE SCALE FORCING FOR ASCENT WILL ARRIVE AFTER 21Z WITH PCPN
DEVELOPING ACROSS THE EASTERN PLAINS OF COLORADO SPREADING EAST
ACROSS THE TRI-STATE AREA THROUGH THE EVENING AND OVERNIGHT HOURS.
INITIALLY, STEEP MID-LVL LAPSE RATES WOULD FAVOR A FEW THUNDERSTORMS
WEIGHTED ACROSS THE SOUTH AND KEPT A MENTION THROUGH THE EVENING
HOURS. THE BEST FRONTAL-SCALE FORCING IS PROGGED TO LIE ACROSS THE
PALMER AND GENERALLY EASTWARD ALONG THE INTERSTATE SUPPORTING A
SWATH OF HEAVIER PCPN FROM SOUTHWEST TO NORTHEAST ACROSS THE CWA.
00Z RAOBS INDICATED PWATS SLIGHTLY BELOW NORMAL OR NEAR ONE
QUARTER INCH ACROSS THE CENTRAL HIGH PLAINS AND THE GFS/NAM BRING
THESE VALUES TO AROUND 0.5-0.75 OR 150 PERCENT OF NORMAL. THIS IS
SLIGHTLY LOWER WHEN COMPARED TO EARLIER PROGS AND DUE TO A
SLIGHTLY MORE PROGRESSIVE SOLUTION LEANED A LITTLE LOWER ON QPF
THROUGH THE EVENT.
THE SFC LAYER IS ONLY SLIGHTLY WARMER IN THE 00Z MODEL GUIDANCE WHEN
COMPARED TO PREVIOUS MODEL RUNS SUPPORTING ACCUMULATING SNOW MAINLY
WEST OF HWY 385. STRONG NORTHERLY WINDS OF 30 TO 40 MPH ARE
ANTICIPATED AFTER 04-06Z BUT ARE EXPECTED TO REMAIN BELOW WARNING
CRITERIA. CURRENT THINKING IS A DENSE 2-3/POSSIBLY 4 INCHES OF SNOW
MAINLY IN WESTERN KIT CARSON COUNTY AND WESTERN PORTIONS OF YUMA AND
CHEYENNE AND REPLACE THE WINTER STORM WATCH WITH A WINTER WEATHER
ADVISORY FOR TONIGHT AND EARLY SATURDAY.
PCPN SHOULD COME TO AN END BY SAT AFTERNOON/EARLY EVENING AS LARGE
SCALE FORCING FOR SUBSIDENCE SPREADS ACROSS THE REGION. ANY
LINGERING SNOW EARLY SATURDAY IS EXPECTED TO MIX WITH RAIN WITH
LITTLE OR NO ADDITIONAL ACCUMULATION ANTICIPATED AFTER 15Z.
FOR LATE IN THE WEEKEND AND MUCH OF THE UPCOMING WEEK...AN UPPER
LEVEL RIDGE WILL BUILD ACROSS THE PLAINS STATES LEADING TO RISING
TEMPERATURES AND TRANQUIL WEATHER CONDITIONS. THE PREVIOUS FORECAST
CAPTURED THE EXPECTED SCENARIO WITH ONLY MINOR ADJUSTMENTS PLANNED.
&&
.AVIATION...
1050 PM MDT THU MAR 25 2010
FOR THE 06Z TAFS AT KGLD AND KMCK...VFR THROUGH 02Z THEN MVFR
CIGS. SOUTH WINDS OF 10-15KTS WITH AN INCREASING AND SLOWLY
LOWERING CIRRUS DECK WILL CONTINUE THROUGH 18Z AS AN UPPER TROUGH
ADVANCES TOWARD THE AREA. AFTER 18Z WINDS AT KGLD WILL GO LGT/VAR
TIL 20-22Z WHEN THE LEADING EDGE OF A COLD FRONT MOVES IN...FOR
KMCK THIS SHOULD OCCUR BETWEEN 00Z-02Z. WINDS WILL SLOWLY INCREASE
WITH GUSTS OF 25 TO 30KTS AFTER 02Z. WILL INTRODUCE SOME VCSH IN
THE KGLD TERMINAL WITH CB AFTER 22Z AS WEAK INSTABILITY...CONVERGENCE
ALONG THE FRONT AND FAVORABLE POSITION FROM A 90+ KT UPPER JET SPARK
A FEW THUNDERSTORMS. NOT SURE IF THESE WILL GET INTO THE KGLD
TERMINAL SO HAVE LEFT THEM OUT FOR NOW. CIGS WILL SLOWLY DECREASE
TO MVFR AFTER 02Z IN POST FRONTAL AIRMASS.
07
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 5 PM MDT
/6 PM CDT/ SATURDAY FOR KSZ001-002-013-014-027-028-041-042.
WIND ADVISORY FROM 7 AM TO 6 PM CDT SATURDAY FOR KSZ003-004-015-
016-029.
NE...WIND ADVISORY FROM MIDNIGHT MDT /1 AM CDT/ TONIGHT TO 5 PM MDT
/6 PM CDT/ SATURDAY FOR NEZ079-080.
WIND ADVISORY FROM 7 AM TO 6 PM CDT SATURDAY FOR NEZ081.
CO...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 9 AM MDT
SATURDAY FOR COZ090>092.
WIND ADVISORY FROM 9 AM TO 5 PM MDT SATURDAY FOR COZ090>092.
&&Hazardous weather outlook, Mar 25, 5:45 PM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 445 PM MDT THU MAR 25 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-261200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 445 PM MDT THU MAR 25 2010 /545 PM CDT THU MAR 25 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A STRONG STORM SYSTEM WILL IMPACT THE TRI-STATE REGION LATE FRIDAY AFTERNOON THROUGH SATURDAY NIGHT. ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS FAR EASTERN COLORADO AND EXTREME WESTERN KANSAS LATE FRIDAY AFTERNOON AND EARLY EVENING AS A COLD FRONT MOVES INTO THE AREA. RAIN IS EXPECTED GENERALLY EAST OF A TRENTON TO COLBY AND LEOTI KANSAS LINE FOR MUCH OF THE EVENT WHILE THE WESTERN HALF OF THE AREA WILL EXPERIENCE A RAIN SNOW MIX WITH ALL SNOW GENERALLY ALONG AND WEST OF THE COLORADO AND KANSAS STATE LINE. NORTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 50 MPH WILL COMBINE WITH THE SNOW TO PRODUCE SHARPLY REDUCED VISIBILITIES. TOTAL SNOWFALL ACCUMULATIONS OF ONE TO FOUR INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED...HIGHEST ACROSS FAR EASTERN COLORADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 4:14 AM CDT | Winter Weather Advisory | GLD | Cheyenne, Kit Carson, Yuma | 18 hr |
Nearby
Wind Advisories in Kansas, 2010Wind Advisories in Nebraska, 2010Wind Advisories in Colorado, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.